advertisement
Question
Posted by: justme | 2009-06-08

uterus bleeding

I' ve been on the injection for about a year now due to a strong family line of cancer (especially breast cancer). The doctor advised me that the oestrogen in the pill could help this on.
After about 6 months I started spotting, we consulted the Gynea who thought that it might just be resistance to the injection and we switched to another one. After 3 more months it started again. With an internal exam it showed that my uterus (according to the gynea) is thinning. He says it’ s supposed to be about 9mm in width and mine was about 2mm. He gave me big doses of oestrogen and about a month later another dose. That was a month ago and I' ve started bleeding again. Can you give me an idea of how common this is and if we' re taking the right approach here? I' m 23 and want to have a family in a year or two.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

It is normal for the injection to cause thinning of the uterine lining. Oestrogen does reverse this. Perhaps you should try a differnt contraceptive in the longterm.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement